# SDR CALA9900024

- Difficulty date: January 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N10791
- Make and model: Boeing 727232
- Aircraft serial: 20645
- Engine: Pwa JT8D15
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Stator
- Condition: Migrated
- Location: Nr 3 Engine
- Stage of operation: CL
- Nature of condition: E, M, T
- Precautionary procedure: A, E

## Discrepancy

ENGINE NUMBER THREE FAILED ON CLIMB-OUT.  CONSTANT VIBRATION, OVER TEMP, ENGINE SHUT DOWN IN FLIGHT.  AIRCRAFT RETURNED TO LAS. ENGINE AND DAMAGED COWLING REPLACED AND AIRCRAFT RETURNED TO SERVICE.  PRELIMINARY ENGINE INSPECTION REVEALED A FAILURE IN THE HIGH PRESSURE COMPRESSOR SECTION AND AN UNCONTAINED CASE PENETRATION IN THE PRBC AREA CAUSING COWL DAMAGE.  SDR TO REMAIN OPEN PENDING ENGINEERING INVESTIGATION AND ENGINE TEARDOWN.  TEARDOWN FINDINGS REVEALED C12 STATOR MIGRATION AS THE PRIMARY CAUSE OF ENGINE FAILURE.
